Florida, 2016Hail in Florida, April 15, 2016
April 15, 2016 · NWS MLB · 2 events in 1 county or zone
Numerous strong thunderstorms developed during the afternoon and evening within a very unstable environment. One of the storms produced large hail in Jupiter as it moved east toward the coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous strong thunderstorms developed during the afternoon and evening within a very unstable environment. One of the storms produced large hail in Jupiter as it moved east toward the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 15, 3:13 PM EST, 17 minutes earlier.
Area forecast discussion, Apr 15, 3:13 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT FRI APR 15 2016
.DISCUSSION...
..STRONG TO LOCALLY SEVERE STORMS SOUTH OF SEBASTIAN INLET THIS
EVENING...
...DETERIORATING BOATING CONDITIONS INTO SATURDAY...
TONIGHT-SAT...STRONG ONSHORE WINDS HAVE DEVELOPED SINCE THIS
MORNING NORTH OF A FRONTAL BOUNDARY OVER CENTRAL FLORIDA. THE
BOUNDARY HAS SERVED AS A RAPID TRANSITION TO MORE UNSTABLE MOIST
AIR OVER THE SOUTHERN HALF OF THE PENINSULA. AFTERNOON STORMS
ACROSS THE TREASURE COAST WILL PRODUCE SOME LOCALLY HEAVY RAIN
AMOUNTS WITH NUISANCE FLOODING INTO THE EVENING. THERE REMAINS A
THREAT OF SOME STRONG TO POSSIBLY SEVERE STORMS ALONG AND SOUTH OF
THE BOUNDARY AND A SEVERE THUNDERSTORM WATCH IN PLACE THROUGH 10
PM WILL BE ABLE TO BE TRIMMED IN AREAL EXTENT DURING THIS AFTERNOON.
ONGOING SHOWERS AND STORMS WILL SLOWLY DIMINISH IN COVERAGE THIS
EVENING WHILE TRANSITIONING LARGELY OFFSHORE.
SAT-SUN...(FROM PREV DISC...)LINGERING FRONTAL BOUNDARY NEAR TO
JUST NORTH OF LAKE OKEECHOBEE SATURDAY MORNING WILL SHIFT
SOUTHWARD THROUGH THE WEEKEND AS HIGH PRESSURE NUDGES SOUTHWARD
ACROSS THE EASTERN U.S. COAST. TIGHTENING PRESSURE GRADIENT NORTH
OF THE FRONT WILL LEAD TO A STRENGTHENING ONSHORE FLOW ACROSS THE
REGION...ESPECIALLY INTO SATURDAY AFT...WITH BREEZY (POTENTIALLY
WINDY) CONDITIONS DEVELOPING. RAIN CHANCES REMAIN ELEVATED
SATURDAY...UP TO 50-60 PERCENT DUE TO LINGERING MOISTURE NEAR THE
FRONT OVER SOUTH CENTRAL FL COMBINED WITH INCREASING EASTERLY FLOW
TRANSPORTING SHOWERS ONSHORE FROM BREVARD NORTHWARD. TEMPS WILL
REMAIN COOL ALOFT WHICH MAY ALLOW FOR A FEW STORMS SATURDAY AFT.
POPS THEN DECREASE INTO SUNDAY AS DRIER AIR BUILDS IN...BUT
POTENTIAL FOR ISOLATED ONSHORE MOVING SHOWERS ALONG MUCH OF THE
COAST WILL CONTINUE.
HIGHS THIS WEEKEND WILL RANGE FROM THE MID 70S ALONG THE VOLUSIA
COAST TO UPPER 70S/LOW 80S FARTHER SOUTH AND INLAND. OVERNIGHT LOWS
WILL GENERALLY BE IN THE 60S.
MON-THU...BOTH GFS/ECMWF SHOW HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. SHIFTING GRADUALLY SOUTHWARD THROUGH EARLY TO MID WEEK WITH A
WEAK BACK DOOR COLD FRONT EVENTUALLY REACHING THE AREA BY THURSDAY.
AIRMASS REMAINS FAIRLY DRY WITH RAIN CHANCES REMAINING OUT OF THE
FORECAST MON-WED. INCREASE IN MOISTURE FROM WEAK FRONT COMBINED WITH
DEVELOPING S/SE FLOW FROM RIDGE BEHIND THIS BOUNDARY WILL THEN LEAD
TO A RISE IN RAIN CHANCES INTO LATE WEEK. HIGHS WILL BE SLIGHTLY
BELOW NORMAL TO START OFF THE WORK WEEK...INCREASING TO NEAR NORMAL
(LOW/MID 80S) BY WEDNESDAY/THURSDAY.
&&
.AVIATION...
THRU 16/02Z...S OF KTIX-KISM NMRS MVFR SHRAS/SCT IFR TSRAS/SLGT CHC
LIFR +TSRAS WITH SFC G35KTS...N OF KTIX-KISM SCT MVFR SHRAS/ISOLD IFR
TSRAS...SUSTAINED SFC WNDS 15-20KTS WITH G22-26KTS. BTWN
16/02Z-16/12Z...CHC MVFR SHRAS COASTAL SITES/SLGT CHC MVFR SHRAS
INTERIOR SITES.
&&
.MARINE...
***USERS NOTE***: A LARGE WIND/WAVE SURGE WAS MEASURED AT BUOY010
AROUND MIDDAY...RISING FROM 7FT TO 13FT. THIS WAS ACCOMPANYED BY A
LARGE SWING IN SURFACE PRESSURE. THIS INDICATES A HIGH POTENTIAL FOR
A RAPID ONSET OF LARGE/LONG PD WAVES. THIS SURGE WILL WORK ITS WAY
THROUGH THE COASTAL WATERS THRU THE REMAINDER OF THE AFTERNOON...
ESPECIALLY NORTH OF SEBASTIAN INLET. TIMING TO IMPACT THE COAST OF
BREVARD AND VOLUSIA COUNTIES IS AROUND 7PM THIS EVENING.
TONIGHT-SATURDAY...FRESH TO STRONG NE WIND SURGE WORKING ITS WAY
INTO THE LCL ATLC WITH CAUTIONARY CONDITIONS REALIZED AT BUOY009...
BUOY010 VERIFIYING 25-30KT ENE BREEZE WITH SEAS JUMPING FROM 7FT
TO 13FT JUST AT MIDDAY. HAVE BUMPED UP THE STARTING TIMES FOR
SCA...STARTING IMMEDIATELY FOR VOLUSIA COUNTY WATERS...AT 16/00Z
FOR BREVARD COUNTY WATERS...AND TREASURE COAST WATERS AT 16/08Z.
SAT NIGHT-SUN...MARINE CONDITIONS WILL CONTINUE TO DETERIORATE
FROM NORTH TO SOUTH INTO SATURDAY AS PRESSURE GRADIENT TIGHTENS
NORTH OF FRONTAL BOUNDARY SHIFTING INTO SOUTH FL. FRESH ONSHORE
BREEZE WILL GRADUALLY BUILD SOUTHWARD OVER THE WATERS AND COMBINE
WITH AN ELEVATED NE SWELL TO PRODUCE SEAS UP TO 9-11 FEET
OFFSHORE. SCA WILL CONTINUE OVER VOLUSIA WATERS AND OFFSHORE
BREVARD COUNTY THROUGH MUCH OF SATURDAY...EXPANDING OVER THE
ENTIRE WATERS BY LATE SATURDAY AFT AND REMAINING IN EFFECT THROUGH
SUNDAY NIGHT.
MON-TUE...MODERATE NORTHEAST BREEZE MONDAY WILL GRADUALLY DECREASE
INTO TUESDAY...BUT SWELLS ARE EXPECTED TO REMAIN ELEVATED UP TO 9-11
FEET MONDAY AND 7-9 FEET TUESDAY. THIS WILL CONTINUE POOR TO
HAZARDOUS BOATING CONDITIONS OVER THE WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 75 63 75 / 30 50 30 10
MCO 66 80 64 80 / 40 50 20 10
MLB 68 78 67 77 / 60 60 30 20
VRB 66 80 67 78 / 60 60 30 20
LEE 65 79 61 79 / 40 50 20 10
SFB 65 78 61 78 / 40 50 20 10
ORL 66 79 63 78 / 40 50 20 10
FPR 66 80 68 78 / 60 70 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-OKEECHOBEE-
OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE.
AM...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD
COUNTY LINE TO SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY
FOR VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 5 AM EDT MONDAY FOR
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 20-60 NM.
&&
SHORT TERM...BRAGAW
LONG TERM....PENDERGRASTHazardous weather outlook, Apr 15, 8:25 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EDT FRI APR 15 2016
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
925 AM EDT FRI APR 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS ARE FORECAST ACROSS
EAST CENTRAL FLORIDA. THERE IS A MARGINAL RISK OF SEVERE LIGHTNING
STORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM
KISSIMMEE...ORLANDO AND TITUSVILLE. COOL TEMPERATURES AND STRONGER
WINDS ALOFT WILL ENHANCE INSTABILITY...MEANING STRONG TO LOCALLY
SEVERE STORMS WITH LARGE HAIL AND BRIEF DAMAGING WIND GUSTS WILL
BE POSSIBLE. FREQUENT TO EXCESSIVE LIGHTNING MAY ALSO OCCUR WITH
THE STRONGEST ACTIVITY. STORMS WILL MOVE TOWARD THE EAST AT 25 TO
30 MPH.
.FLOOD IMPACT...
TORRENTIAL DOWNPOURS UP TO AROUND 2 INCHES OF RAIN WITHIN AN HOUR WILL
BE POSSIBLE IN THE STRONGER STORMS MAINLY SOUTH OF METRO ORLANDO.
WHEN COMBINED WITH RAIN FROM PREVIOUS DAYS THE ADDITIONAL RAINS CAN
CAUSE NUISANCE FLOODING ALONG LOW SPOTS AND ON ROADWAYS.
.RIP CURRENT IMPACT...
OCEANIC CONDITIONS WILL PRODUCE A MODERATE THREAT FOR DEADLY RIP
CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST THROUGH
AROUND 100 PM DUE TO TIDAL EFFECTS. TO LESSEN YOUR CHANCE OF
BEING CAUGHT IN A RIP CURRENT...SWIM ONLY WITHIN SIGHT OF A
LIFEGUARD...AND NEVER SWIM ALONE.
.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED STRONG LIGHTNING STORMS MOVING WEST TO EAST
FROM THE MAINLAND WILL LIKELY PRODUCE STRONG WIND GUSTS OF 35
KNOTS OR GREATER ON AREA LAKES...THE INTRACOASTAL AND NEARSHORE
ATLANTIC WATERS. FREQUENT CLOUD TO WATER LIGHTNING...WATERSPOUTS
AND LARGE HAIL WILL ALSO BE POSSIBLE. MARINERS SHOULD BE PREPARED
TO SEEK SAFE HARBOR IN ADVANCE OF APPROACHING STORMS.
.WATERSPOUT IMPACT...
ENVIRONMENTAL CONDITIONS WILL ALLOW FOR DEVELOPMENT OF AN ISOLATED
BRIEF WATERSPOUT. THIS WILL ESPECIALLY BE THE CASE ALONG THE
ATLANTIC COASTAL AND INTRACOASTAL WATERS FROM AROUND PORT
CANAVERAL SOUTHWARD.
.WIND AND SEA IMPACT...
STRONG HIGH PRESSURE RIDGE CENTERED WELL TO THE NORTH OF FLORIDA
WILL BUILD SOUTHWARD INTO THE LOCAL ATLANTIC WATERS THROUGH
TONIGHT. MARINERS CAN EXPECT INCREASING WINDS AND BUILDING SEAS
REACHING THE VOLUSIA COUNTY WATERS BY THIS EVENING...SPREADING
SOUTH OVER THE WATERS OFFSHORE CAPE CANAVERAL AND SEBASTIAN INLET
OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THESE HAZARDOUS
BOATING CONDITIONS BEGINNING LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS AND SEAS OVER THE ATLANTIC WILL DETERIORATE FURTHER ON
SATURDAY...WITH SEAS BETWEEN 7 AND 9 FEET NEAR SHORE AND 9 TO 11
FEET OFFSHORE THROUGHOUT THIS WEEKEND. BEACH CONDITIONS WILL ALSO
BECOME DANGEROUS...WITH ROUGH POUNDING SURF AND NUMEROUS STRONG
RIP CURRENTS QUITE LIKELY.
IN ADDITION...THERE IS A SLIGHT CHANCE FOR LIGHTNING STORMS ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
PENDERGRAST/WEITLICH
In the hours before
Special weather statement, Apr 15, 1:37 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT FRI APR 15 2016
FLZ054-058-059-064-151930-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
237 PM EDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...MARTIN...OKEECHOBEE
AND SOUTHERN INDIAN RIVER COUNTIES UNTIL 330 PM EDT...
AT 234 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN
NORTHWEST OKEECHOBEE COUNTY 7 MILES WEST OF KISSIMMEE PRARIE
PRESERVE...MOVING EAST AT 20 TO 25 MPH....AND NEAR FORT PIERCE
MOVING EAST AT 15 TO 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...STUART AND VERO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STORMS ARE LIKELY TO INTENSIFY AS THE AFTERNOON CONTINUES...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2721 8081 2715 8087
2726 8100 2730 8100 2733 8105 2736 8103
2738 8111 2742 8114 2745 8115 2749 8120
2755 8121 2758 8116 2763 8114 2763 8033
TIME...MOT...LOC 1834Z 270DEG 21KT 2757 8117
DWSSpecial weather statement, Apr 15, 1:49 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT FRI APR 15 2016
FLZ047-054-151945-
SOUTHERN BREVARD COUNTY FL-INDIAN RIVER FL-
249 PM EDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND
SOUTHERN BREVARD COUNTIES UNTIL 345 PM EDT...
AT 246 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS...ONE WAS LOCATED 9 MILES NORTHEAST OF KENANSVILLE
MOVING EAST AT 15 MPH....AND ANOTHER OVER SOUTHERN BREVARD COUNTY 8
MILES WEST OF MICCO...ALSO MOVING EAST.
WIND GUSTS UP TO 50 MPH AND ONE-HALF INCH HAIL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SEBASTIAN...MALABAR AND INDIALANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
STORM WILL LIKELY INCREASE IN BOTH NUMBER AND INTENSITY AS THE
AFTERNOON CONTINUES...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2782 8082 2782 8087 2802 8087 2812 8056
2778 8040
TIME...MOT...LOC 1846Z 265DEG 12KT 2795 8086
DWSSpecial weather statement, Apr 15, 2:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT FRI APR 15 2016
FLZ059-152030-
ST. LUCIE FL-
323 PM EDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE COUNTY UNTIL 430 PM
EDT...
AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF FOUR SEASONS ESTATES...OR 14 MILES SOUTHEAST OF
FORT DRUM...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WALTON...FORT PIERCE...SAINT LUCIE NUCLEAR POWER PLANT...WHITE CITY AND
FORT PIERCE INLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MELBOURNE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL FLORIDA.
LAT...LON 2727 8019 2733 8068 2755 8068 2756 8028
2743 8022
TIME...MOT...LOC 1922Z 256DEG 17KT 2740 8062
DWSSpecial weather statement, Apr 15, 3:09 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT FRI APR 15 2016
FLZ053-152100-
OSCEOLA FL-
409 PM EDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSCEOLA COUNTY UNTIL 500
PM EDT...
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
NORTH OSCEOLA COUNTY FROM KISSIMMEE...TO SAINT CLOUD...TOWARD
HARMONY...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS. LOCAL RAINFALL UP OF 2 TO 3 INCHES POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...SAINT CLOUD...BUENA VENTURA LAKES...NARCOOSSEE AND
INTERCESSION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THESE
STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STORMS MAY INTENSIFY THIS AFTERNOON...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL FLORIDA.
LAT...LON 2834 8153 2834 8088 2813 8088 2820 8152
2821 8153
TIME...MOT...LOC 2006Z 272DEG 17KT 2829 8144
DWSSpecial weather statement, Apr 15, 3:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT FRI APR 15 2016
FLZ064-152115-
MARTIN FL-
425 PM EDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARTIN COUNTY UNTIL
515 PM EDT...
AT 424 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOBE SOUND...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JUPITER ISLAND...HOBE SOUND...JONATHAN DICKINSON STATE PARK...HOBE SOUND
BEACH AND HOBE SOUND WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL FLORIDA.
LAT...LON 2700 8007 2702 8020 2711 8020 2713 8011
2706 8008
TIME...MOT...LOC 2024Z 269DEG 9KT 2707 8013
15Hail, Martin
- When
- April 15, 3:30 PM EST
- Where
- Martin County, 0.83 mi SSW of Hobe Sound
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 27.059, -80.136
An Emergency Management official reported dime size hail in Hobe Sound as a strong thunderstorm affected the area.
Hail, Martin
- When
- April 15, 4:00 PM EST
- Where
- Martin County, 6.25 mi S of Jupiter Is
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.980, -80.110
A trained weather spotter observed ping pong ball sized hail just north of Jupiter as a severe thunderstorm passed by.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Florida, April 15, 20161 death · 2 in hail · 4 events
- Tornadoes and Flooding in Kansas, April 15 to 16, 2016$80,000 · EF1 · 22 events
- Hail and Dense Fog in New Mexico, April 15 to 16, 20164 injured · $70,000 · 1.25 in hail · 3 events
- Tornadoes and Flash Flood in Oklahoma, April 15 to 16, 2016EF1 · 11 events
- Winter Storm in Wyoming, April 15 to 17, 201629 events
- Tornado and Hail in Texas, April 15, 2016EF0 · 28 events
- Winter Storm in Colorado, April 15 to 17, 201624 events
- Winter Storm in Montana, April 15, 201611 events
- High Surf in Hawaii, April 15 to 16, 201611 events
- Flash Flooding and Hail in Colorado, April 15 to 16, 20162.5 in hail · 11 events
- Heavy Snow and Winter Weather in Colorado, April 15 to 17, 201610 events
- High Surf in Oregon, April 15, 20161 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626300, 626289.